MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-110/I20-30
Medical Device Problem Codes Material Puncture/Hole (1504); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Thrombus (2101)
Date of Event 04/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft, two (2) vela suprarenal stent graft extensions and a limb stent graft to treat an abdominal aortic aneurysm (aaa).Approximately 4.5 years later, a computed tomography angiogram confirmed a 1b endoleak (possible 3b) with thrombus burden within the endograft.The physician performed a re-intervention and elected to re-line the original implanted devices with an endurant (gore) device (non-endologix).Reportedly, the endoleak was resolved and patient tolerated the procedure well.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft, two (2) vela suprarenal stent graft extensions and a limb stent graft to treat an abdominal aortic aneurysm (aaa).Approximately 4.5 years later, a computed tomography angiogram confirmed a 1b endoleak (possible 3b) with thrombus burden within the endograft.The physician performed a re-intervention and elected to re-line the original implanted devices with an endurant (gore) device (non-endologix).Reportedly, the endoleak was resolved and patient tolerated the procedure well.Additional information: during clinical assessment, it was confirmed that the type ib endoleak of the right iliac artery and the type iiib endoleak of the distal bifurcated stent graft had occurred.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, the type ib endoleak of the right iliac artery is confirmed.The type iiib endoleak of the distal bifurcated stent graft event is confirmed.Procedure related harms, device, user, procedure or anatomy relatedness of this event could not be determined with the medical record/ images available for review.The final patient status was reported to be discharged on the first postoperative day home without complications.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10027168
Report Number2031527-2020-00149
Device Sequence Number2502073
Product Code MIH
UDI-Device Identifier00818009014214
UDI-Public(01)00818009014214(17)171022
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/22/2017
Device Model NumberBA28-110/I20-30
Device Lot Number1283285011
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/14/2020
Supplement Date Received by Manufacturer04/14/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LIMB STENT GRAFT, LOT 1252606057; VELA SUPRARENAL, LOT 1252419009; VELA SUPRARENAL, LOT 1252419010
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR